Alert archive / Kentucky / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 46, NWS Charleston, WV

May 10, 2016Boyd County, Carter County, Lawrence County, Kentucky

NWS Charleston, WV issued this severe thunderstorm warning at May 10, 2016, 7:58 PM EDT for Boyd County, Carter County, Lawrence County, Kentucky. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 10, 2016, 7:58 PM EDT (23:58 UTC)
Expired
May 10, 2016, 8:30 PM EDT
In force
32 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boyd County, KY, Carter County, KY, Lawrence County, KY

The radar

The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 10, 8:05 PM EDTHAIL 0.72 S Willard, KY
May 10, 8:10 PM EDTHAIL 12 E Willard, KY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 12 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 10, 6:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 12.0 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1038 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

329 
WUUS51 KRLX 102358
SVRRLX
KYC019-043-127-110030-
/O.NEW.KRLX.SV.W.0046.160510T2358Z-160511T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
758 PM EDT TUE MAY 10 2016

THE NATIONAL WEATHER SERVICE IN CHARLESTON WEST VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LAWRENCE COUNTY IN NORTHEASTERN KENTUCKY...
  SOUTHEASTERN CARTER COUNTY IN NORTHEASTERN KENTUCKY...
  SOUTHWESTERN BOYD COUNTY IN NORTHEASTERN KENTUCKY...

* UNTIL 830 PM EDT

* AT 758 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WEBBVILLE...OR
  7 MILES EAST OF GRAYSON LAKE STATE PARK...MOVING NORTHEAST AT 20
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  DENTON...RUSH...WEBBVILLE...PRINCESS...MAVITY AND WILLARD. 

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 181 AND
185.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3816 8290 3821 8295 3841 8273 3821 8262
TIME...MOT...LOC 2358Z 240DEG 18KT 3822 8288 

HAIL...1.00IN
WIND...60MPH
 
$$

16
2 follow-up statements
398 
WWUS51 KRLX 110015
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT TUE MAY 10 2016

KYC019-043-127-110030-
/O.CON.KRLX.SV.W.0046.000000T0000Z-160511T0030Z/
LAWRENCE KY-CARTER KY-BOYD KY-
815 PM EDT TUE MAY 10 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM EDT
FOR NORTH CENTRAL LAWRENCE...SOUTHEASTERN CARTER AND SOUTHWESTERN
BOYD COUNTIES...

AT 815 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DENTON...OR 9
MILES SOUTHEAST OF GRAYSON...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
DENTON...RUSH...WEBBVILLE...PRINCESS...MAVITY AND WILLARD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800 401 9535...WHEN YOU CAN DO SO SAFELY.

YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.

&&

LAT...LON 3818 8287 3822 8291 3832 8283 3841 8273
      3821 8262 3819 8273
TIME...MOT...LOC 0015Z 242DEG 15KT 3825 8281 

HAIL...1.00IN
WIND...60MPH
 
$$

16
414 
WWUS51 KRLX 110027
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
827 PM EDT TUE MAY 10 2016

KYC019-043-127-110037-
/O.EXP.KRLX.SV.W.0046.000000T0000Z-160511T0030Z/
LAWRENCE KY-CARTER KY-BOYD KY-
827 PM EDT TUE MAY 10 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES WILL EXPIRE AT 830
PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
NORTHEASTERN KENTUCKY.

LAT...LON 3818 8287 3822 8291 3832 8283 3841 8273
      3821 8262 3819 8273
TIME...MOT...LOC 0026Z 240DEG 18KT 3825 8281 

$$

16

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 7:38 PM EDT, 20 minutes earlier.

Area forecast discussion, May 10, 7:38 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
738 PM EDT TUE MAY 10 2016

.SYNOPSIS...
UPPER LEVEL WAVES MOVE EAST ACROSS THE AREA TONIGHT INTO WEDNESDAY.
COLD FRONT CROSSES LATE THURSDAY NIGHT. A REINFORCING COLD FRONT
CROSSES ON SATURDAY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
700 PM UPDATE...A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED AND
ALTHOUGH WE ARE NOT EXPECTING WIDESPREAD SEVERE STORMS IT IS
POSSIBLE FOR FEW STORMS TO REACH SEVERE LIMITS. THE THREAT WILL
START TO DIMINISH AFTER MIDNIGHT TONIGHT. ALSO...WITH LOW FLASH
FLOOD GUIDANCE VALUES ACROSS NORTHERN WEST VIRGINIA WE WILL NEED
TO MAINTAIN A CLOSE EYE ON THAT AREA IF ANY CELLS WERE TO START
BACK BUILDING.

620 PM UPDATE...MCS IS ENTERING THE OHIO VALLEY AND I HAVE
INCREASED POP ACROSS THE REGION FOR TONIGHT AS WELL AS INCREASED
THE THUNDERSTORM COVERAGE. CURRENTLY THE STORMS HAVE BEEN
BORDERLINE SEVERE AND IT IS POSSIBLE THAT A FEW ISOLATED SEVERE
STORMS WILL OCCUR. WITH THE SUN GOING DOWN WE EXPECT STORMS TO
WEAKEN A BIT...BUT FORECAST SOUNDINGS ARE STILL SHOWING DECENT
INSTABILITY THROUGH MIDNIGHT...WITH CAPE VALUES OF 500 - 1000 J/KG
AND WITH ARRIVAL OF THE SHORT WAVE THIS EVENING OUR MID LEVEL
LAPSE RATES JUMP TO ABOUT 7C/KM. SCATTERED THUNDERSTORMS ARE NOW
EXPECTED ACROSS THE ENTIRE REGION OVER THE NEXT 6 HOURS.

5 PM UPDATE...INCREASED POP AND ADDED MORE WIDESPREAD
THUNDERSTORMS ACROSS THE NORTHERN FORECAST AREA OVER THE NEXT FEW
HOURS...BASED ON CURRENT RADAR AND TRENDS.

PREVIOUS DISCUSSION...RATHER COMPLICATED PATTERN LASTS INTO
WEDNESDAY. HAVE A SHALLOW WARM FRONT ACROSS WV AND KY...ALIGNED
MORE OR LESS IN AN EAST- WEST FASHION. A UPPER LEVEL WAVE OVER KY
IS TRACKING EASTWARD ALONG FRONT AND WILL SERVE AS A FOCUS AREA
FOR PRECIP AND CONVECTIVE DEVELOPMENT. COULD SEE ORGANIZED
CONVECTIVE DEVELOPMENT TAKE PLACE ALONG THE NORTHERN BORDERS OF
KY...TRACKING INTO WV LATER THIS EVENING. HAVE MADE A MODEST
ADJUSTMENT TO POPS...TOWARDS THE HRRR WHICH SEEMS TO BE BE
LATCHING INTO THIS IDEA. CARRIED THUNDER A LITTLE LONGER IN THE
GRIDS AS WELL...WITH A BREAK EARLY WEDNESDAY...AND DIURNAL UPSWING
FOR WED. USED A MODEL BLEND FOR NEAR TERM TEMPS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
WARM FRONT EXITS JUST TO THE NORTH OF THE CWA WEDNESDAY NIGHT.
LOW PRESSURE MOVES OUT OF THE PLAINS AND INTO THE GREAT LAKES ON
THURSDAY. GOOD WAA AND INSTABILITY INCREASES AS ITS TRAILING COLD
FRONT APPROACHES FROM THE WEST. STORM FORMATION IS A GOOD BE OUT
AHEAD OF THE COLD FRONT IN THE WARM AND UNSTABLE AIR BY THURSDAY
AFTERNOON. COLD FRONT PUSHES THROUGH THURSDAY NIGHT AND EXITS ON
FRIDAY. SOME LOCALLY HEAVY DOWNPOURS COULD BE ASSOCIATED WITH THE
THUNDERSTORMS WITH THE FRONT AS IT PUSHES THROUGH. SOILS ARE MOIST
TO WET AND SOME OF THESE DOWNPOURS COULD CAUSE SOME MINOR WATER
PROBLEMS. THE ONLY GOOD THING MOST OF THESE STORMS WILL BE MOVING
ALONG AND THIS SHOULD MINIMIZE THE RAINFALL AFFECTS OVER THE AREA.
WE WILL HAVE TO KEEP AN EYE ON THIS. COLD FRONT WILL CONTINUE TO
MOVE EAST OF THE AREA ON FRIDAY NIGHT AS WEAK RIDGING STARTS TO
BUILD INTO THE REGION AND STARTS TO BRIEFLY DRY US OUT.

GENERALLY KEPT TEMPERATURES SIMILAR TO PREVIOUS FORECAST AND
GUIDANCE THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
QUICK PROGRESSION OF WEATHER CONTINUES THROUGHOUT THE WEEKEND AS
AS YET ANOTHER WEAK SYSTEM MOVE THROUGH THE REGION ON SATURDAY.
WEAK HIGH PRESSURE BUILDS IN FOR SUNDAY. MODELS CONTINUE TO
DIVERGE ON TIMING AND POSITION OF NEXT SYSTEM FOR EARLY NEXT WEEK.
GENERALLY WENT WITH A BLEND OF THE GFS AND ECMWF.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
MID LEVEL TROUGH WILL SPREAD SCATTERED THUNDERSTORMS THROUGH THE
REGION TONIGHT. SOME STORMS MAY BE QUITE STRONG WITH GUSTY WINDS
AND HAIL POSSIBLE...MORE LIKELY SEVERE STORMS FOR HTS AND CRW THAN
OTHER LOCATIONS. THESE SHOWERS AND STORMS WILL BRING MVFR
CONDITIONS AND BRIEF PERIODS OF IFR CONDITIONS WILL BE
POSSIBLE...FOR NOW HAVE LEFT THE IFR OUT EVERYWHERE BUT FOR
PKB...WHERE A LINE OF STRONG STORMS SHOULD PUSH THROUGH IN THE
NEXT 2 HOURS. WILL LIKELY HAVE TO AMEND TAFS AS STORMS DEVELOP
UPSTREAM AND CONFIDENCE OF A DIRECT HIT ON THE SITE BECOMES HIGH.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: TIMING OF MVFR TO IFR CONDITIONS ACROSS THE
AREA MAY VARY DEPENDING ON WHEN AND WHERE THUNDERSTORMS HIT.
COULD SEE MORE WIDESPREAD IFR CONDITIONS IF CONVECTION BECOMES
MORE ORGANIZED INTO A LINE AND BEHIND THIS LINE IN THE STRATIFORM
COLD POOL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    H    H    H    H    H    M    M    M    M    H    H
HTS CONSISTENCY  H    H    H    H    H    M    M    M    L    M    H    H
BKW CONSISTENCY  H    H    H    H    H    H    H    H    M    M    H    H
EKN CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
PKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
CKB CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M

AFTER 00Z THURSDAY...
MVFR TO IFR POSSIBLE IN SHOWERS AND THUNDERSTORMS WEDNESDAY...AND
THEN WITH A COLD FRONT LATE THURSDAY INTO FRIDAY MORNING.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JS/KMC
NEAR TERM...KMC/MPK
SHORT TERM...JS
LONG TERM...JS
AVIATION...MPK
Hazardous weather outlook, May 10, 7:03 PM EDT, 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
703 PM EDT TUE MAY 10 2016

OHZ066-067-076-VAZ003-004-WVZ009>011-016>020-027>040-046-047-112315-
PERRY-MORGAN-WASHINGTON-DICKENSON-BUCHANAN-WOOD-PLEASANTS-TYLER-
ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-
HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-
UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
703 PM EDT TUE MAY 10 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OHIO...SOUTHWEST VIRGINIA...AND PORTIONS OF CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ON THURSDAY
AND THURSDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ075-083>087-WVZ005>008-013>015-024>026-112315-
GREENUP-CARTER-BOYD-LAWRENCE KY-ATHENS-JACKSON OH-VINTON-MEIGS-
GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM-
KANAWHA-MINGO-LOGAN-BOONE-
703 PM EDT TUE MAY 10 2016

...SEVERE THUNDERSTORM WATCH 163 IN EFFECT UNTIL 2 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS
OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST
VIRGINIA...SOUTHERN WEST VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SHOWERS AND THUNDERSTORMS MAY PRODUCE HEAVY DOWNPOURS ON THURSDAY
AND THURSDAY NIGHT. THIS COULD LEAD TO LOCALIZED FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KISTNER

In the hours before

Special weather statement, May 10, 5:16 PM EDT, 2 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
516 PM EDT TUE MAY 10 2016

OHZ075-083>085-102145-
VINTON-ATHENS-MEIGS-JACKSON-
516 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN JACKSON...
SOUTHEASTERN VINTON AND NORTHWESTERN MEIGS COUNTIES...

AT 515 PM EDT...A STRONG THUNDERSTORM WAS OVER WELLSTON...MOVING EAST
AT 25 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
WELLSTON...ALBANY...HAMDEN...WILKESVILLE...RADCLIFFE...SALEM CENTER...
CARPENTER...DYESVILLE AND DEXTER.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3910 8260 3919 8260 3930 8221 3901 8220
TIME...MOT...LOC 2115Z 269DEG 20KT 3914 8254

16
Special weather statement, May 10, 6:06 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
606 PM EDT TUE MAY 10 2016

OHZ067-075-076-085-102230-
MORGAN-WASHINGTON-ATHENS-MEIGS-
606 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MORGAN...WESTERN
WASHINGTON...NORTHEASTERN MEIGS AND ATHENS COUNTIES...

AT 606 PM EDT...A STRONG THUNDERSTORM WAS NEAR ATHENS...MOVING EAST AT
30 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...BEVERLY...ALBANY...COOLVILLE...CHESTERHILL...TUPPERS PLAINS...
STOCKPORT...JACKSONVILLE...TRIMBLE...AMESVILLE...STROUD RUN STATE PARK...
BARTLETT...LITTLE HOCKING AND THE PLAINS.

LAT...LON 3922 8170 3922 8172 3918 8176 3915 8175
      3917 8221 3949 8208 3959 8162
TIME...MOT...LOC 2206Z 260DEG 26KT 3934 8198

16
Special weather statement, May 10, 6:24 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
624 PM EDT TUE MAY 10 2016

OHZ083-084-102300-
VINTON-JACKSON-
624 PM EDT TUE MAY 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT JACKSON AND VINTON
COUNTIES...

AT 623 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LOGAN ELM VILLAGE TO 11 MILES EAST OF CHILLICOTHE
TO 10 MILES NORTHEAST OF LUCASVILLE...AND MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
JACKSON...WELLSTON...MCARTHUR...LAKE HOPE STATE PARK...HAMDEN...COALTON...
ZALESKI...RADCLIFFE...CREOLA...PETERSBURG...MABEE...EAGLE MILLS...BYER AND
ALLENSVILLE.

LAT...LON 3917 8279 3917 8277 3937 8275 3937 8252
      3940 8251 3938 8229 3904 8234 3903 8237
      3904 8243 3901 8244 3889 8276 3894 8275
      3895 8280 3897 8281
TIME...MOT...LOC 2223Z 246DEG 32KT 3953 8293 3929 8279 3897 8285

16
Special weather statement, May 10, 6:54 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
654 PM EDT TUE MAY 10 2016

KYZ101-103-OHZ083-085>087-WVZ006-007-102330-
BOYD-GREENUP-LAWRENCE-GALLIA-MEIGS-JACKSON-MASON-CABELL-
654 PM EDT TUE MAY 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JACKSON...
GALLIA...LAWRENCE...WESTERN MASON AND NORTHWESTERN CABELL COUNTIES...

AT 653 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR OAK HILL TO NEAR LAKE VESUVIUS TO NAPLES...AND
MOVING EAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND
MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...IRONTON...POINT PLEASANT...GALLIPOLIS...COAL GROVE...
POMEROY...OAK HILL...RIO GRANDE...CHESAPEAKE...PROCTORVILLE...RUTLAND...
LAKE VESUVIUS...BARBOURSVILLE...MASON...GALLIA...FLATWOODS...RUSSELL...
VERNON AND WATERLOO.

THIS INCLUDES INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 14
AND 17.

LAT...LON 3861 8269 3894 8265 3904 8243 3903 8232
      3904 8232 3904 8200 3864 8202 3840 8234
      3849 8284
TIME...MOT...LOC 2253Z 265DEG 41KT 3892 8248 3861 8255 3844 8280

16
Special weather statement, May 10, 7:09 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
709 PM EDT TUE MAY 10 2016

OHZ067-075-084-085-102345-
VINTON-MORGAN-ATHENS-MEIGS-
709 PM EDT TUE MAY 10 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN MORGAN...
EASTERN VINTON...MEIGS AND ATHENS COUNTIES...

AT 709 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LAKE HOPE STATE PARK TO 9 MILES WEST OF RUTLAND...
AND MOVING NORTHEAST AT 45 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LOCATIONS IMPACTED INCLUDE...
ATHENS...NELSONVILLE...POMEROY...GLOUSTER...ALBANY...RUTLAND...CHESTERHILL...
LAKE HOPE STATE PARK...CHESTER...CHAUNCEY...BUCHTEL...JACKSONVILLE...
MURRAY CITY...TRIMBLE...AMESVILLE...WILKESVILLE...STROUD RUN STATE PARK...
HARRISONVILLE...DARWIN AND DYESVILLE.

LAT...LON 3903 8187 3902 8232 3903 8233 3903 8236
      3939 8235 3939 8229 3947 8228 3947 8217
      3954 8216 3954 8185
TIME...MOT...LOC 2309Z 241DEG 37KT 3939 8231 3907 8230

16
Special weather statement, May 10, 7:52 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
752 PM EDT TUE MAY 10 2016

KYZ102-103-105-110015-
BOYD-CARTER-LAWRENCE-
752 PM EDT TUE MAY 10 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LAWRENCE...
SOUTHEASTERN CARTER AND SOUTHWESTERN BOYD COUNTIES...

AT 751 PM EDT...A STRONG THUNDERSTORM WAS OVER WEBBVILLE...OR NEAR
GRAYSON LAKE STATE PARK...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM. HEAVY RAINFALL CAN ALSO BE EXPECTED.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

LOCATIONS IMPACTED INCLUDE...
DENTON...RUSH...WEBBVILLE...FALLSBURG...WILLARD AND HOUCKVILLE.

THIS INCLUDES INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 181 AND
182.

LAT...LON 3839 8276 3817 8263 3810 8289 3811 8290
      3812 8289 3813 8291 3815 8291 3817 8292
      3817 8298 3819 8299 3820 8301
TIME...MOT...LOC 2351Z 252DEG 22KT 3819 8290

16

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 10, 7:52 PM EDTSpecial Weather StatementRLXBoyd23 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.